Ask a doctor

After Having Botox Injections Can It Cause Racoon Looking Eyes?

I recently had botox injected in the crows feet, nose, lower eye lid, and forehead. I now have what appears to be half circles under my eyes and it looks terrible. I can not leave home and wonder if you could tell me if there is anything I can do for this? I am very upset. Thanks so much

Doctor Answers (5)

Good idea to see the injecting physician.

+2

However they may not understand what is going on.  Generally it is a bad idea to aggressive inject the lower eyelid with BOTOX.  This can slump the lower eyelid.  This makes the lower eyelids look very tired.  This effect will eventually wear off but it takes months.


Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

Racoon eyes after botox

+2

Sounds like you have successfully paralyzed the upper half of your face, hence the inability to move the muscles makes the orbits look hollow. Filler may be helpful, or waiting for the neurotoxin to wear off. The good news is that this will get better over time if it is due to the Botox. Consultation with an injecting MD would be helpful.

Purvisha Patel, MD
Germantown Dermatologist
5.0 out of 5 stars 3 reviews

After Having Botox Injections Can It Cause Racoon Looking Eyes?

+1

 Most likely from some brusing related to the Botox injections.  You can contact the MD that did your Botox Injections for instructions. 

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

You might also like...

Botox and lower eyelids

+1

Please follow up with your doctor who can  compare your results with preoperative photographs if any were taken.  Sometimes, Botox injected into the lower eyelids can cause swelling from fluid retention as there is less muscular activity of the lower eyelids so the pump action of these muscles doesn't work to drain fluid away. The good news is that there is no permanent result of Botox that is known, and your result should vanish on its own over 12 to 16 weeks.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Bruising after Botox

+1

Bruising can happen after any injection and unfortunately it sounds like this may have happened to you.  If concerned, you should speak to your injector.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.